question-icon

Suggest treatment for GERD and cough

default
Posted on Fri, 15 May 2015
Question: I have been coughing for six weeks. Put me on Spiriva and I am still coughing. Lost 8 pounds. thinking it is acid reflux. My xray showed hyperinflated lung. Could this be the cause of my coughing for so many weeks
doctor
Answered by Dr. Noble Zachariah (29 minutes later)
Brief Answer:
GERD and Spiriva can produce cough

Detailed Answer:
Hello,
Welcome and thanks for your query.
Gastroesophageal reflux disease (GERD ) can produce cough and wheezing due to reflux of acid into the respiratory tract. Proton pump inhibitor and prokinetic agents like metoclopramide will help in reducing the cough if it's due to GERD.
Cough is also a recognised side effect of Spiriva.
Since the cough started after starting Spiriva, it is likely that the cough is due to the same.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2318 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for GERD and cough

Brief Answer: GERD and Spiriva can produce cough Detailed Answer: Hello, Welcome and thanks for your query. Gastroesophageal reflux disease (GERD ) can produce cough and wheezing due to reflux of acid into the respiratory tract. Proton pump inhibitor and prokinetic agents like metoclopramide will help in reducing the cough if it's due to GERD. Cough is also a recognised side effect of Spiriva. Since the cough started after starting Spiriva, it is likely that the cough is due to the same.